MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J493G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2022 and suture was used.During the procedure, it was reported by the sales rep that during the unknown procedure, the doctor was suturing the patient when the needle broke in patients skin while holding onto the needle driver.The doctor managed to get the needle out but had to cut into the patients skin deeper.They got a new suture of same type.The replacement needle almost broke off as well but the doctor managed to stop to prevent needle from moving into fat tissue deeper.The patient was informed and understood not to move.The report appeared to be a procedure where the patient was awake using local anesthetic.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the size of the needle used? was more than half the needle retained in the patient? where was the needle retained; in what structure? could you confirm if the needle broke 2 times on the same patient? were prescription steroids administered? were antibiotics prescribed? what medical/surgical intervention was provided? location of inflammation? was any surgical intervention performed specifically re-suturing? events reported via: 2210968-2022-05010.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 9/23/2022 additional information was requested, the following was obtained: did the second needle bend? was there any deficiency noted with the second needle? per staff second needle was also bending however, the dr.Was more vigilant and careful.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Date sent to the fda: 08/02/2022 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via: 2210968-2022-05008 and 2210968-2022-05010.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/1/2022 additional information: h3, h6 h6 component code: c22 - photo analysis additional information was requested, the following was obtained: what was the size of the needle used?- 5-0 was more than half the needle retained in the patient?- the whole needle where was the needle retained; in what structure?- retained in full form right shoulder of patient in fatty tissue could you confirm if the needle broke 2 times on the same patient?- 1st broke entirely, 2nd almost broke in the same patient were prescription steroids administered?- no were antibiotics prescribed?- no what medical/surgical intervention was provided?- had to cut deeper into patient to retrieve needle location of inflammation?- none was any surgical intervention performed specifically re-suturing? ¿ no device return status?- discarded in sharps, did take pictures h3 investigational summary ¿ photo analysis: this is an analysis of three photos submitted to ethicon for review.During the visual analysis the following was observed: the photo shows product code j493g with the needle connection area bent.Marks were observed on the attachment due to the use of the surgical instrument.Based on the photo review, the event describe is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key14877122
Report Number2210968-2022-05008
Device Sequence Number5690143
Product Code GAM
UDI-Device Identifier10705031040496
UDI-Public10705031040496
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberJ493G
Device Catalogue NumberJ493G
Device Lot NumberRCMCMH
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer08/02/2022
08/19/2022
09/15/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date08/02/2022
09/01/2022
09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown